Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2020, 9:13 PM EDT for Emanuel County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 21, 2020, 9:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WWUS82 KFFC 220113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Sun Jun 21 2020
GAZ086-220130-
Emanuel GA-
913 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EMANUEL COUNTY UNTIL 930
PM EDT...
At 913 PM EDT...a strong thunderstorm was over Three Points, or 13
miles north of Swainsboro...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summertown, Colemans Lake and Three Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3271 8228 3282 8232 3283 8230 3283 8226
3281 8225 3281 8223 3280 8221 3282 8216
3281 8214 3275 8212
TIME...MOT...LOC 0113Z 242DEG 16KT 3278 8227
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:18 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 21, 8:18 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 818 PM EDT Sun Jun 21 2020 .PREV DISCUSSION... /issued 240 PM EDT Sun Jun 21 2020/ SHORT TERM /Tonight through Monday Night/... Current radar loop shows showers and thunderstorms popping across the area as an upper level shortwave moves east through the flow. The main hazards continue to be being gusty winds, frequent lightning, and periods of heavy rain with these storms. The storms are expected to continue through the evening hours then diminish tonight as we loose daytime heating. As this wave continues to push NE tonight the better dynamics and instabilities associated with it move further north as well. There is still a slight chance these showers will continue overnight through Monday morning, but any storms that survive will be isolated in nature and mainly over N GA. The overall southwesterly flow is expected to continue Monday and Monday night and should advect additional moisture across the southeastern states through the middle of the week. This will bring additional perturbations across the area keeping precip chances elevated through Wednesday. With precip chances increasing through the week, Temperatures will slowly fall from the Mid 80s to Mid 90s down into mainly the 80s to near 90 by Wednesday. Overnight temperatures are forecast to stay mainly in the 60s to lower 70s. 01 LONG TERM /Tuesday through Sunday/... First portion of the long term looks to be the most active convectively as models are in good agreement with broad upper trough NW of the region allowing for persistent SW mean fetch off the Gulf and resultant ample moisture advection. GFS has high PWATs in 1.5-2 inch range Tues/Wed so will need to watch for isolated flash flooding threat with any stronger storms. Main moisture axis should shift southward across the area with a frontal passage later Wed into Thurs, then models have discrepancies on how far south the boundary/moisture field advects and how much weak ridging sets up into the end of the week. While kept higher chance pops to mainly central GA for Thurs, there's enough diurnal forcing and available energy to have continued chance pops returning to other portions of the area by Friday into the weekend despite any ridging. Temps look to be below normal Tues thru Thurs then rebound back to near normal Friday into the weekend. Baker && .AVIATION... 00Z UPDATE... Main line of TSRA has pushed past the ATL area terminals and look to remain just south of AHN. Will need to carry a short term TEMPO for both CSG and MCN. Otherwise, could be some reductions to VSBY given the abundant rainfall but guidance indicates most should remain north of the TAF sites. A repeat performance for Mon likely in store with just perhaps and slightly later start. Will carry Prob30 for all sites starting between 19Z and 20Z. Winds to remain from the west side and less than 10 kts. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 70 86 / 30 50 30 70 Atlanta 70 88 70 83 / 30 60 40 70 Blairsville 63 80 65 76 / 50 60 50 80 Cartersville 67 87 69 83 / 40 60 50 80 Columbus 71 92 71 89 / 20 40 30 70 Gainesville 68 86 68 81 / 40 60 40 70 Macon 71 92 71 89 / 20 40 20 60 Rome 67 88 69 83 / 40 60 50 80 Peachtree City 68 89 69 84 / 20 50 30 70 Vidalia 73 93 74 93 / 20 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...Deese
Hazardous weather outlook, Jun 21, 12:24 PM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EDT Sun Jun 21 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An increased coverage of showers and thunderstorms can be expected today. Isolated thunderstorms may become strong to severe this afternoon and evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday through Friday bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 8:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Sun Jun 21 2020
GAZ096-097-220045-
Laurens GA-Bleckley GA-
812 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS AND NORTHEASTERN
BLECKLEY COUNTIES UNTIL 845 PM EDT...
At 812 PM EDT...a strong thunderstorm was over Rebie, or 12 miles
northeast of Cochran...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dudley, Montrose, Goldsboro and Rebie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3240 8326 3247 8330 3260 8311 3255 8303
3246 8303 3243 8315 3245 8318 3241 8322
TIME...MOT...LOC 0012Z 239DEG 12KT 3249 8317
WIND...40MPHLocal storm report, Jun 21, 8:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 1 E WOODBURY 32.98N 84.57W
06/21/2020 MERIWETHER GA BROADCAST MEDIA
MEDIA REPORTS STRUCTURAL DAMAGE AT FUEL SOUTH AT THE
CORNER OF GA-85 AND GA-109
&&
EVENT NUMBER FFC2000768
NMSpecial weather statement, Jun 21, 8:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Sun Jun 21 2020
GAZ074-076-085-086-097-220115-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
835 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHERN EMANUEL...JOHNSON AND NORTHEASTERN
LAURENS COUNTIES UNTIL 915 PM EDT...
At 835 PM EDT...a line of strong thunderstorms was along a line
extending from near Blundale to near Lovett...and moving east at 15
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Louisville, Wrightsville, Wadley, Harrison, Bartow, Summertown,
Riddleville, Kite, Spann, Donovan, Tuckers Crossroad, Blundale,
Pringle, Lovett, Three Points, Moxley, New Home, Brewton and Colemans
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8216 3255 8280 3277 8294 3307 8234
3295 8227 3291 8228 3284 8232 3283 8230
3283 8226 3280 8221 3281 8220 3281 8219
TIME...MOT...LOC 0035Z 255DEG 12KT 3279 8245 3263 8281
WIND...40MPHLocal storm report, Jun 21, 8:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 4 NNE CEDARTOWN 34.06N 85.23W
06/21/2020 POLK GA 911 CALL CENTER
911 CENTER REPORTS SEVERAL TREES DOWN ALONG MEADOW
LAKES COURT NE OF CEDARTOWN.
&&
EVENT NUMBER FFC2000769
DEESELocal storm report, Jun 21, 9:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 WNW SHARPSBURG 33.36N 84.70W
06/21/2020 E0.70 INCH COWETA GA NWS EMPLOYEE
ESTIMATED DIME SIZE HAIL REPORTED NEAR THE INTERSECTION
OF PARKS RD AND POPULAR RD.
&&
EVENT NUMBER FFC2000770
NMSpecial weather statement, Jun 21, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Sun Jun 21 2020
GAZ086-220130-
Emanuel GA-
913 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EMANUEL COUNTY UNTIL 930
PM EDT...
At 913 PM EDT...a strong thunderstorm was over Three Points, or 13
miles north of Swainsboro...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summertown, Colemans Lake and Three Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3271 8228 3282 8232 3283 8230 3283 8226
3281 8225 3281 8223 3280 8221 3282 8216
3281 8214 3275 8212
TIME...MOT...LOC 0113Z 242DEG 16KT 3278 8227
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:01 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Jun 21, 8:12 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jun 21, 8:35 PM EDT | Special Weather Statement | FFC | Johnson | 40 min |
| Jun 21, 9:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 22, 12:41 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Jun 22, 2:01 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 22, 2:08 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jun 22, 2:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jun 22, 2:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jun 22, 3:06 PM EDT | Special Weather Statement | FFC | Lamar | 24 min |
| Jun 22, 3:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jun 22, 3:18 PM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Jun 22, 3:44 PM EDT | Special Weather Statement | FFC | Banks, Lumpkin | 31 min |
| Jun 22, 4:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jun 22, 4:17 PM EDT | Special Weather Statement | FFC | Upson | 28 min |
| Jun 22, 4:20 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 22, 4:30 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 30 min |
| Jun 22, 4:32 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 28 min |
| Jun 22, 4:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jun 22, 4:37 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Heard | 53 min |
| Jun 22, 4:42 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Jun 22, 4:45 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jun 22, 4:52 PM EDT | Special Weather Statement | FFC | Crawford | 23 min |
| Jun 22, 4:56 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jun 22, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 33 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | FFC | Marion | 32 min |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach, Taylor | 45 min |
| Jun 22, 5:10 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 42 min |
| Jun 22, 5:21 PM EDT | Special Weather Statement | FFC | Douglas, Haralson, Polk | 24 min |
| Jun 22, 5:28 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 32 min |
| Jun 22, 5:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Jun 22, 5:43 PM EDT | Special Weather Statement | FFC | Douglas, Paulding, Polk | 32 min |
| Jun 22, 5:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Houston, Jones, Peach and 2 more | 42 min |
| Jun 22, 5:52 PM EDT | Special Weather Statement | FFC | Taliaferro | 38 min |
| Jun 22, 5:54 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 36 min |
| Jun 22, 6:05 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Jun 22, 6:15 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cobb, DeKalb, Floyd, Fulton and 2 more | 30 min |
| Jun 22, 6:26 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jun 22, 6:30 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Pulaski, Twiggs, Wilkinson | 30 min |
| Jun 22, 6:37 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth | 23 min |
| Jun 22, 6:41 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Gwinnett, Rockdale, Walton | 34 min |
| Jun 22, 6:58 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Hancock, Pulaski, Wilkinson | 32 min |
| Jun 22, 7:02 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gilmer, Lumpkin, Pickens | 28 min |
| Jun 22, 7:07 PM EDT | Special Weather Statement | FFC | Lincoln | 23 min |
| Jun 22, 7:14 PM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Walton | 31 min |
| Jun 22, 7:28 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jun 22, 7:31 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.